If You Suspect a Narcotics Overdose, Act Fast

Print on Demand

Horse. Harry. Scag. Junk. Lords. Schoolboy. Morpho. Hocus. Unkie. Powder. Joy. Snow. Miss Emma. Dollies. These are just a few of the street names for narcotic drugs. Heroin, morphine, and cocaine are the three most common illegally used drugs. Each is powerfully addictive. Obvious symptoms of ongoing drug use include:

•  Euphoria.

•  Drowsiness.

•  Apathy.

•  Mood swings.

•  Constricted pupils.

•  Flushed skin.

•  Red, raw nostrils (in cocaine users).

•  Scars, “tracks,” or abscesses at injection sites on the arms or legs.

Signs of overdose include:

Recognize Addiction

•  Constricted, pinpoint pupils.

•  Clammy skin, with a bluish tint.

•  Slow pulse.

•  Shallow breathing (which can lead to respiratory arrest).

•  Convulsions.

•  Coma.

If you suspect someone has overdosed on drugs, call an ambulance or drive the victim to the nearest hospital emergency room immediately.

This website is not meant to substitute for expert medical advice or treatment. Follow your doctor’s or health care provider’s advice if it differs from what is given in this guide.

 

The American Institute for Preventive Medicine (AIPM) is not responsible for the availability or content of external sites, nor does AIPM endorse them. Also, it is the responsibility of the user to examine the copyright and licensing restrictions of external pages and to secure all necessary permission.

 

The content on this website is proprietary. You may not modify, copy, reproduce, republish, upload, post, transmit, or distribute, in any manner, the material on the website without the written permission of AIPM.